Hi, I can you help me assess the risk of thromboembolic complications due to discontinuation of anticoagulation medicine against the increased risk of hemorrhage if oral anticoagulation is not resumed as it was prior to a burr hole surgery. The few studies addressing the issue are conflicting.I had a burr hole surgery done two months ago to drain a subdural hematoma caused by a fall. All the blood has been removed or reabsorbed. However, now I have a very high platet count (500 trombocytes) and low MCHC levels (Mean corpuscular hemoglobin concentration) both which were always normal before the surgery. I stopped my oral anticoagulation medicine (trombyl) before the surgery and I have not restarted it. Do you think that is the cause for the raised levels? Should I restart the oral anticoaulation medicine because of the increased risk of hemorrhage? I started with it because of a heart attack over ten years ago and I have not had problems with my heart or hematomas outside of these two events. Also the risk that I will fall and hurt my head again is slim to none because I receive help now. I am a 70 year old male with type 2 Diabetes and Parkinsons disease with no other medical issues.Best regards
Home › Medical Questions › General › What is my risk of thromboembolic complications due to discontinuation of anticoagulants?
Board Certified Doctors
Available To Answer
Your Question Now
Cardiologists - Dermatologists - Ear, Nose and Throat Specialists - Gastroenterologists - Gynecologists/Obstetricians - Neurologists - Oncologists - Orthopedic surgeons - Pediatricians - Psychiatrists - Pulmonologists - Urologists
Recent Medical Questions
- Terrible pain in lower back had xray done, what can be done to improve my condition?
- I have this mole on my face left cheek that is growing?
- I noticed a pea sized lump in front of my left ear?
- I found a lump at the bottom of my back that is small, pink and brown around the edges?
- I have this rash, what is it?
- I have blood in my urine, is it cancer?
- Is Sildenafil safe to take with Isentress, Norvir and Reyataz?
- Ultrasound of my kidneys provides different results, please advise?
- Suffering from a terrible pain in lower back that lasts a second or two, please advise?
- I have been trying to have a baby for 10 years, please advise?
- I have a nickel sized lump that is very painful and itchy?
- Chronic pain and tingling sensation in both legs, please advise?
- My husband is forgetting things, is it alzheimer’s?
- I have bad swelling in my legs and feet, will my swelling be alleviated if a biventricular pacemaker is put in?
- I have a major acne problem, what should I do?
- I have a lump on my eyelid, what is it?
- I developed neuropathy in my feet, right foot primarily, burning, tingling, please advise?
- Can an xray and MRI miss a bone tumor?
- I’m 4 months postpartum with first baby and have joint pain?
- I have severe narcolepsy as well as CFIDS, need second opinion?
- Did a health test analysis should I worry about my results?
- I slipped and fell l broke my femur in three places?
- I have a strong steady burning sensation right where my sternum comes together?
- Can you get a rib fracture as a result of anesthesia?
- I have had an issue with my stomach since. December 2nd 2017?
- After botox injection my eyes swelled up, need second opinion?
- I’ve had genital warts for a few months now, what can be done?
- I had arthroscopy for a meniscus tear in my right knee, pain has returned?
- I had a spinal fusion surgery now have difficulty swallowing food?
- Can a frostbite injury be related to hypertension, diabetes or renal disease?